Thybon T3 side effects: Hi all, I started taking... - Thyroid UK

Thyroid UK

127,269 members149,453 posts

Thybon T3 side effects

jostafford0 profile image
10 Replies

Hi all, I started taking Thybon T3 2.5mg just over 2 weeks ago (prescribed by my Endo). The packets come in 20mg tablets and I cut them into 8 to start off slowly. I have been on 1/8 a day for 2 weeks and have started on a 1/4 per day 3 days ago. The outside of my eyes have been sore since taking Thybon, I've had a headache every day and started with a sore throat a couple of days ago. I'm wondering whether these side effects will go away or should I stop taking it? My eyes are so sore today and drops don't do anything because it is the skin around my eyes that is the problem. I see the consultant next Monday but I wanted to know if anyone else had experienced these side effects with Thybon? Thank you Jo x

10 Replies

Hey Jo, I also take Thybon, but haven't experienced it, just a brief headache here and there in the beginning. Are you allergic to lactose? I wonder if it's to do with that? Is it getting worse with an increase? Also, has this started with lowering Levo from 125 to 100?

jostafford0 profile image
jostafford0 in reply to

Hi Ritatita, yes I think the sore eyes have got worse with the increase in dose. I don't think I am intolerant to lactose but I try to be dairy free anyway as I don't like milk. Do you know any brands that are lactose free? Thank you Jo

in reply to jostafford0

If it's sore eyes, this could be some intolerance to the med. But then I had terrible sore eyes, dry like paper and burning, when I decreased my Levo by 12.5...i don't know any other brands I'm afraid :( I have trouble tolerating lactose,but I manage thybon with lactose well , there are miniscule amounts. I'm sorry this is happening to you x

jostafford0 profile image
jostafford0 in reply to

The sore eyes started straight away while I was still on 100mg of Levo and taking 1/8 of the Thybon. I reduced the Levo to 75mg (as advised by the Endo) and increased the Thybon to 1/4 but the sore eyes have continued.

in reply to jostafford0

I see. Did you try stopping t3 to see if it goes away? Someone on here advised to take antihistamine to see if it works? Then you'll know it's an allergic reaction. I guess I'd be hesitating stopping t3 if Endo reduced your levo

jostafford0 profile image
jostafford0 in reply to

No not yet - I was reluctant to stop as I had just started it and didn't want to take 10 steps back if you know what I mean. I think I'll have to contact the consultant to see if he knows why this is happening. I've never had a problem with my eyes like this before even when going up and down on my Levo so it can't be anything to do with that. Thank you Jo x

in reply to jostafford0

Yeah it must be that or some fluctuations caused by t3. I'd still try an antihistamine over the counter just to get some relief at least. You are very welcome x oh and one more thing jostafford0 - thybon doesn't have lactose, it's has corn, that's what I'm allergic too as well,just wanted to correct it x

Lalatoot profile image
Lalatoot

When you started T3 did you also drop your dose of levo? The eyes and the throat are signs that I get when my levo is too low.

When on T3 some folks manage with a low FT4 others need it higher.

jostafford0 profile image
jostafford0 in reply to Lalatoot

Hi Lalatoot, I stayed on my original dose of Levo 100mg and added 1/8 of Thybon for the first week, that's when the sore eyes started (not the throat). I dropped to 75mg of levo for the second week and kept on 1/8 of T3 and the third week 75mg levo and 1/4 of T3. The sore eyes have been consistent since starting the T3 but the sore throat started on the third week.

My consultant has just advised to come off T3 and go back to 100mg of Levo until I see him on Monday. I feel so disappointed but also know I can't carry on feeling like this day after day.

I'm back to square one again. Everything I try I get side effects from, I feel so disheartened :o(

in reply to jostafford0

Don't be disappointed x the most important is that you keep trying. See if this improves things okay? I agree with lalaloot that I get those eyes and cold feeling with hypo, that's why I wondered if t3 could have suppressed your t4 in some way. Did you have the same feeling when you took larger doses of t3 before you went back to 2.5?

You may also like...